Alert archive / Nevada / Frost Advisories in 2016
Frost Advisory 1, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Jun 15, 2016, 1:53 PM PDT for Elko County, Humboldt County, Nye County, Nevada. It took effect at Jun 16, 2016, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 1:53 PM PDT (20:53 UTC)
- In effect from
- Jun 16, 2016, 3:00 AM PDT
- Expired
- Jun 16, 2016, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 62 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS75 KLKN 152053 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 153 PM PDT WED JUN 15 2016 NVZ041-161500- /O.NEW.KLKN.FR.Y.0001.160616T1000Z-160616T1500Z/ /O.CON.KLKN.WI.Y.0022.000000T0000Z-160616T0400Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 153 PM PDT WED JUN 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS ARE POSSIBLE IN MOUNTAIN AREAS AND ON SUMMITS AND PASSES. * TIMING...BREEZY SOUTH WINDS BECOMING STRONG AND SOUTHWESTERLY DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH IN THE EVENING. * IMPACTS...DRIVING MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES WEDNESDAY AFTERNOON ACROSS EAST-CENTRAL NEVADA... ESPECIALLY ALONG WEST TO EAST ROADS SUCH AS U.S. ROUTE 6 AND HIGHWAY 93. BLOWING DUST MAY ALSO LEAD TO REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-031-040-161500- /O.NEW.KLKN.FR.Y.0001.160616T1000Z-160616T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...TONOPAH...ROUND MOUNTAIN 153 PM PDT WED JUN 15 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. UNSEASONABLY COLD AIR OVER THE REGION WILL DROP TEMPERATURES TO NEAR FREEZING IN MANY AREAS. THE MOST PRONE AREAS WILL BE IN NORTHERN ELKO COUNTY...NORTHERN HUMBOLDT COUNTY...AND THE VALLEYS OF NORTHERN NYE COUNTY. * TEMPERATURE...32 TO 36 WITH ISOLATED SPOTS AS LOW AS 30. * DURATION...FROM 3 AM PDT (4 AM MDT) TO 8 AM PDT (9 AM MDT). THE BEST WINDOW FOR FROSTY TEMPERATURES WILL BE FROM AROUND AN HOUR BEFORE SUNRISE TO AN HOUR AFTER SUNRISE. * IMPACTS...SENSITIVE PLANTS, SEEDLINGS, BLOSSOMS, NEW SHOOTS, AND SOME ANIMALS WILL BE PRONE TO DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ035-160400- /O.CON.KLKN.WI.Y.0022.000000T0000Z-160616T0400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 153 PM PDT WED JUN 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGER GUSTS ARE POSSIBLE IN MOUNTAIN AREAS SUCH AS GREAT BASIN PARK. * TIMING...BREEZY SOUTH WINDS BY MID-MORNING BECOMING STRONG AND SOUTHWESTERLY DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH IN THE EVENING. * IMPACTS...DRIVING MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES WEDNESDAY AFTERNOON ACROSS EAST-CENTRAL NEVADA... ESPECIALLY ALONG WEST TO EAST ROADS SUCH AS U.S. ROUTE 6 AND HIGHWAY 93. BLOWING DUST MAY ALSO LEAD TO REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
572 WWUS75 KLKN 160400 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 900 PM PDT WED JUN 15 2016 NVZ041-161500- /O.EXP.KLKN.WI.Y.0022.000000T0000Z-160616T0400Z/ /O.CON.KLKN.FR.Y.0001.160616T1000Z-160616T1500Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 900 PM PDT WED JUN 15 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS. UNSEASONABLY COLD AIR OVER THE REGION WILL DROP TEMPERATURES TO NEAR FREEZING IN MANY AREAS. * TEMPERATURE...32 TO 36 WITH ISOLATED SPOTS AS LOW AS 30. * DURATION...FROM 3 AM PDT (4 AM MDT) TO 8 AM PDT (9 AM MDT). THE BEST WINDOW FOR FROSTY TEMPERATURES WILL BE FROM AROUND AN HOUR BEFORE SUNRISE TO AN HOUR AFTER SUNRISE. * IMPACTS...SENSITIVE PLANTS... SEEDLINGS... BLOSSOMS... NEW SHOOTS... AND SOME ANIMALS WILL BE PRONE TO DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ035-160500- /O.EXP.KLKN.WI.Y.0022.000000T0000Z-160616T0400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 900 PM PDT WED JUN 15 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ NVZ030-031-040-161500- /O.CON.KLKN.FR.Y.0001.160616T1000Z-160616T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...TONOPAH...ROUND MOUNTAIN 900 PM PDT WED JUN 15 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... UNSEASONABLY COLD AIR OVER THE REGION WILL DROP TEMPERATURES TO NEAR FREEZING IN MANY AREAS. * TEMPERATURE...32 TO 36 WITH ISOLATED SPOTS AS LOW AS 30. * DURATION...FROM 3 AM PDT (4 AM MDT) TO 8 AM PDT (9 AM MDT). THE BEST WINDOW FOR FROSTY TEMPERATURES WILL BE FROM AROUND AN HOUR BEFORE SUNRISE TO AN HOUR AFTER SUNRISE. * IMPACTS...SENSITIVE PLANTS... SEEDLINGS... BLOSSOMS... NEW SHOOTS... AND SOME ANIMALS WILL BE PRONE TO DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
996 WWUS75 KLKN 160924 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 224 AM PDT THU JUN 16 2016 NVZ030-031-040-041-161500- /O.CON.KLKN.FR.Y.0001.160616T1000Z-160616T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 224 AM PDT THU JUN 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURE...32 TO 36 WITH A FEW COLDER SPOTS. * DURATION...UNTIL 8 AM PDT. THE BEST TIME FOR FROST WILL BE FROM AROUND AN HOUR BEFORE SUNRISE TO AN HOUR AFTER SUNRISE. * IMPACTS...SENSITIVE PLANTS...SEEDLINGS...BLOSSOMS...NEW SHOOTS...AND SOME ANIMALS WILL BE PRONE TO DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Jun 15, 3:10 AM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 3:10 AM PDT, 10 hours 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 310 AM PDT WED JUN 15 2016 .SYNOPSIS...A cold front will bring gusty winds and some rain showers with a few afternoon thunderstorms to northern Nevada today. Winds will be strongest south of highway 50 and blowing dust will be a concern. Skies may clear out enough after midnight tonight to allow temperatures to fall into the middle and lower 30s. So some frost will be possible in the valleys. && .SHORT TERM...Today through Thursday. KLRX radar continue to show two distinct bands of reflectivity this morning, one stretching from Winnemucca to the Owyhee desert a second one stretching from northern Eureka County to Jackpot. Although mostly virga as has been the case all day yesterday, there were some sprinkles at EKO about 130am this morning. The models are performing well and are in agreement for the short term period. Challenges are the winds today and cool temperatures tonight. Today through this evening. The southern-most feature of a twin- low circulation will move south along the Washington and Oregon shoreline, tightening the pressure gradient over the Great Basin and bring a few showers and a few lightning strikes to northern Nevada. There will be a short wave spoke extending from the offshore low that will penetrate the LKN CWFA and the H3 wind flow around the base of the trough exceeds 100kts. Winds will be breezy most everywhere but more so across northeast Nye County and White Pine County. Thus the wind advisory will stand as is with blowing dust affecting most all of northern and central Nevada due to the limited amount of moisture with this cold front. Isolated thunderstorms will likely pop up east of the Ruby Mountains and north to the Idaho border where the H7 convergence is more prevalent. Tonight. Skies are expected to become mostly clear after midnight. Valley temperatures across most of the forecast area will drop below the frost value of 36 degrees. There is not much concern at this point for a widespread freeze but delicate plants may need to be covered. Thursday. The offshore low will meander another day and winds will once again become gusty. The major differences are that the H3 jet core is further west and there is no notable short wave spoke passing through so potential wind mixing to the surface will be lessened as compared to Wednesday and the air mass will be more stable. There could be a few showers across western Humboldt County where early-morning snow levels dip to 6000 feet. .LONG TERM...Thursday night through Wednesday. Upper-level low begins to slowly work into WA/OR with a short-wave rounding the base of the low during the first part of the weekend. Isolated showers will be possible for parts of Humboldt and northern Elko counties Thu night through Sat due to upper-level divergence with strong jet stream/streak overhead. Very dry low levels will likely lead to mostly virga falling...but a few sprinkles or very light showers reaching can't be ruled out across the far north. Dry conditions are expected for the end of the weekend into midweek as a broad high pressure ridge over the 4-corners region works west towards the Southwest US and shifts the storm track well north of the Great Basin. As the ridge becomes more established across the Southwest...expect temperatures to gradually rise through the weekend and into next week. High temps will climb from the mid 70s-mid 80s on Friday to the 90s and possibly low 100s next week. Winds will also diminish across the state over the weekend as the pressure gradient weakens as high pressure builds over the region. && .AVIATION...Winds will pick up again late this morning and afternoon at all terminals with areas of blowing dust possible...which cloud slightly reduce visibility. Expect S-SW winds 20-35G30-40KT today then dying down after sunset. Isolated shower and thunderstorm will be possible near KEKO this afternoon and evening but expect dry weather at KELY...KWMC...and KTPH through tonight. && .LKN Watches/Warnings/Advisories... Wind Advisory from noon today to 9 PM PDT this evening for Northeastern Nye County-White Pine County. && 92/84/84
In the hours before
Local storm report, Jun 15, 9:09 AM PDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
909 AM PDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM NON-TSTM WND GST 3 WNW GREAT BASIN NATIO 39.02N 114.27W
06/15/2016 M60 MPH WHITE PINE NV MESONET
MESONET STATION MATHER RAWS /MTHN2/.
&&
NWS ELKO NV
IRIS SYSTEMSpecial weather statement, Jun 15, 1:53 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 153 PM PDT WED JUN 15 2016 NVZ033-035>039-152300- SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... ELY...RUTH...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...RUBY VALLEY...PEQUOP SUMMIT 153 PM PDT WED JUN 15 2016 ...VERY CHILLY TEMPERATURES EXPECTED TONIGHT... WEAKENING WINDS, CLEARING SKIES, AND COLD AIR MOVING IN WILL DROP TEMPERATURES OVER PARTS OF CENTRAL, NORTHERN, AND EASTERN NEVADA TONIGHT. THURSDAY'S LOW TEMPERATURES WILL MOSTLY BE IN THE 30S WITH ISOLATED SPOTS DROPPING TO FREEZING. EVEN IN SOUTHEAST ELKO COUNTY, A FEW OF THE MORE OPEN, HIGHER PLACES COULD HIT THE MID 30S. WEST WENDOVER IS NOT EXPECTED TO BE THAT COLD. THIS IS NOT ALL THAT UNUSUAL FOR MID JUNE...BUT...THINGS HAVE BEEN VERY WARM LATELY SO LOTS OF PLANTS ARE IN, BLOSSOMS ARE OUT, AND ANIMALS ARE LEFT OUTDOORS. BE AWARE THAT SOME PLANT DAMAGE MAY OCCUR IF YOU IGNORE THEM. ALSO, ANIMALS DON'T LIKE THE COLD ANY MORE THAN WE DO. TEMPERATURES WILL WARM RAPIDLY AS THE SUN RISES. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION BB
Nearby
Frost Advisories in Nevada, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.